A patient is prescribed benztropine for Parkinson's disease. The nurse should closely monitor which of the following to assess for a common side effect associated with benztropine?
•Benztropine (Cogentin) is an anticholinergic medication and has typical anticholinergic side effects such as urinary retention, tachycardia, dry mouth, dry eyes, constipation, and blurred vision.
•The nurse should monitor the patient's intake and output to assess for urinary retention while taking benztropine.
The nurse is caring for a patient taking tamoxifen for the prevention of breast cancer. Which of the following would indicate that the patient is experiencing a common side effect of tamoxifen?
A patient taking metformin for one week is complaining of diarrhea and GI discomfort. The nurse reassures the patient by stating which fact about metformin?
A patient is prescribed a high dose of aspirin for osteoarthritis. The nurse should instruct the patient to contact the physician if which of the following symptoms develop?
A client has orders for a once-daily nitroglycerin transdermal patch. To properly administer the medication, the nurse should do which of the following?
A nurse is obtaining a medication history from a patient with gastroesophageal reflux disease. The patient claims to take omeprazole and warfarin at bedtime. The nurse should be concerned because:
A physician prescribes atenolol 50 mg P.O. twice a day to a patient with hypertension. Atenolol primarily inhibits beta-1 receptors. Where are the beta-1 receptors primarily located?
A patient is admitted to the hospital for chest pain. The nurse administers a nitroglycerin tablet. What change in vitals signs can the nurse expect?
A nurse is caring for a patient taking moxifloxacin for the treatment of endocarditis. The nurse should monitor the patient's heart rhythm for:
A patient is admitted after having multiple seizures. Fosphenytoin is administered. When the patient's phenytoin blood level is checked later, it is 19 mcg/ml. At this level, which of the following side effects of the drug might be observed?
A patient is receiving intravenous ceftriaxone for the treatment of pneumonia. A side effect of cephalosporin antibiotics is neurotoxicity. The nurse monitoring the patient knows to watch for which of the following symptoms that would indicate the development of neurotoxicity?
A patient in severe respiratory distress is prescribed continuous albuterol nebulizers. Which of the following side effects should the nurse expect?
A patient is receiving IV nitroglycerin after an acute myocardial infarction. Which of the following is an indication that the nitroglycerin is working?
The physician orders guaifenesin, 3 teaspoons P.O. as needed. What is the conversion of 1 teaspoon to the metric system?
The physician orders a dose of procainamide to be administered to a patient. Which of the following is most important for the nurse to assess before administering this medication?
A nurse is administering intravenous ondansetron for the treatment of nausea. Which of the following indicates that the patient is experiencing a side effect of this medication?
A patient is taking colchicine for the treatment of gout. Due to colchicine's effects on the intestinal mucosa, the patient should be instructed to increase his intake of which vitamin?
A patient with a history of congestive heart failure is prescribed naproxen for the treatment of rheumatoid arthritis. The nurse should instruct the patient to report which of the following symptoms?
A patient has a history of severe allergic reaction to glipizide. A nurse would also expect a reaction to which of the following medications?
A patient has been prescribed sitagliptin for the treatment of type 2 diabetes. Which of the following is an added benefit to the use of this medication?
A patient with liver disease is prescribed colestipol, a bile acid sequestrant, for the treatment of hyperlipidemia. Which of the following common side effects should the nurse include in the patient's medication instructions?
A patient is admitted with an acute myocardial infarction (MI). The physician orders aspirin 325 mg PO. The nurse understands that aspirin
A patient is admitted to the hospital after a severe hypersensitivity reaction to penicillin. Which of the following classes of antibiotics should the patient avoid in the future?
A patient is prescribed a nitroglycerin IV infusion to control blood pressure and chest pain. The nurse should administer this medication